Skip to main content
×
×
Home

THE TUKEY ORDER ON COMPACT SUBSETS OF SEPARABLE METRIC SPACES

  • PAUL GARTSIDE (a1) and ANA MAMATELASHVILI (a2)
Abstract

One partially ordered set, Q, is a Tukey quotient of another, P, if there is a map (a Tukey quotient) $\phi :P \to Q$ carrying cofinal sets of P to cofinal sets of Q. Two partial orders which are mutual Tukey quotients of each other are said to be Tukey equivalent. Let ${\cal D}_{\rm{}} $ be the partially ordered set of Tukey equivalence classes of directed sets of size $ \le {\rm{}}$ . It is shown that ${\cal D}_{\rm{}} $ contains an antichain of size $2^{\rm{}} $ , and so has size $2^{\rm{}} $ . The elements of the antichain are of the form ${\cal K}\left( M \right)$ , the set of compact subsets of a separable metrizable space M, ordered by inclusion. The order structure of such ${\cal K}\left( M \right)$ ’s under Tukey quotients is investigated. Relative Tukey quotients are introduced. Applications are given to function spaces and to the complexity of weakly countably determined Banach spaces and Gul’ko compacta.

Copyright
References
Hide All
[1]Argyros, S. A., Arvanitakis, A. and Mercourakis, S., Talagrand’s K σδproblem. Topology and its Applications, vol. 155 (2008), no. 15, pp. 17371755.
[2]Arkhangel’skii, A. V.. Topological Function Spaces. Mathematics and its Applications, vol. 78, Kluver Academic Publishers, Netherlands, 1992.
[3]Avilés, A., Weakly countably determined spaces of high complexity. Studia Mathematica, vol. 185 (2008), pp. 291303.
[4]Baars, J., De Groot, J. and Pelant, J., Function Spaces of Completely Metrizable Spaces. Transactions of the American Mathematical Society, vol. 340 (1992), no. 2, pp. 871883.
[5]Christensen, J. P. R., Topology and Borel Structure, North-Holland, Amsterdam-London; American Elsevier, New York, 1974.
[6]Dobrinen, N. and Todorčević, S., Tukey types of ultrafilters. Illinois Journal of Mathematics, vol. 55 (2011), no. 3, pp. 907951.
[7]Dobrinen, N. and Todorčević, S., A new class of Ramsey-classification theorems and their application in the Tukey theory of ultrafilters, Part 1. Transactions of the American Mathematical Society, vol. 366 (2013), no. 3, pp. 16591684.
[8]Fremlin, D. H., Families of compact sets and Tukey’s ordering, Atti del Seminario Matematico e Fisico dell’Università di Modena, vol. 39 (1991), no. 1, pp. 2950.
[9]Fremlin, D. H., The partially ordered sets of measure theory and Tukey’s ordering. Note di Matematica, vol. 11 (1991), pp. 177214.
[10]Fremlin, D. H., Measure Theory, Volume 5, Torres Fremlin, Colchester, 2000.
[11]Husek, M. and van Mill, J. (editors), Recent Progress in General Topology II, North-Holland, Amsterdam, 2002.
[12]Isbell, J. R., Seven cofinal types. Journal of London Mathematical Society (2), vol. 4 (1972), pp. 394416.
[13]Knight, R. W. and McCluskey, A. E., (ℝ) ordered by homeomorphic embeddability, does not represent all posets of cardinality . Topology and its Applications, vol. 156 (2009), pp. 19431945.
[14]Louveau, A. and Velickovic, B., Analytic ideals and cofinal types. Annals of Pure and Applied Logic, vol. 99 (1999), pp. 171195.
[15]Mamatelashvili, A., Tukey Order on Sets of Compact Subsets of Topological Spaces, PhD thesis, http://d-scholarship.pitt.edu/21920/1/A.M._thesis_final_4.pdf.
[16]Marciszewski, W. and Pelant, J., Absolute Borel Sets and Function Spaces. Transactions of the American Mathematical Society, vol. 349 (1997), no. 9, pp. 35853596.
[17]McCluskey, A. E., McMaster, T. B. M., and Watson, W. S.Representing set-inclusion by embeddability (among the subspaces of the real line). Topology and its Applications, vol. 96 (1999), pp. 8992.
[18]Milovich, D., Tukey classes of ultrafilters on ω. Topology Proceedings, vol. 32 (2008), pp. 351362. Spring Topology and Dynamics Conference,
[19]Moore, E. H. and Smith, H. L., A general theory of limits. American Journal of Mathematics, vol. 44 (1922), pp. 102121.
[20]Moore, J. T. and Solecki, S., A G δideal of compact sets strictly above the nowhere dense ideal in the Tukey order. Annals of Pure and Applied Logic, vol. 156 (2008), pp. 270273.
[21]Raghavan, D. and Todorčević, S., Cofinal types of ultrafilters. Annals of Pure and Applied Logic, vol. 163 (2012), pp. 185199.
[22]Solecki, S. and Todorčević, S., Cofinal types of topological directed orders. Annales de l’Institut Fourier, Grenoble, vol. 54 (2004), no. 6, pp. 18771911.
[23]Solecki, S. and Todorčević, S., Avoiding families and Tukey functions on the nowhere-dense ideal. Journal of the Institute of Mathematics of Jussieu, vol. 10 (2011), no. 2, pp. 405435.
[24]Talagrand, M., Espaces de Banach faiblement -analytiques. Annals of Mathematics (2), vol. 110 (1979), no. 3, pp. 407438.
[25]Todorčević, S., Directed sets and cofinal types. Transactions of the American Mathemtical Society, vol. 290 (1985), no. 2, pp. 711723.
[26]Tukey, J. W., Convergence and unifomity in topology. Annals of Mathematics Studies, vol. 2, Princeton University Press, Princeton, 1940.
[27]Vasak, L., On a generalization of weakly compactly generated spaces. Studia Mathematica, vol. 70 (1981), pp. 1119.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed